Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 73, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Dec 4, 2012, 4:01 AM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Dec 4, 2012, 8:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2012, 4:01 AM PST (12:01 UTC)
- In effect from
- Dec 4, 2012, 8:00 AM PST
- Expired
- Dec 4, 2012, 7:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS75 KREV 041201 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 401 AM PST TUE DEC 4 2012 CAZ072-NVZ002-050115- /O.NEW.KREV.LW.Y.0073.121204T1600Z-121205T0300Z/ GREATER LAKE TAHOE AREA- 401 AM PST TUE DEC 4 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH FROM MID MORNING INTO EARLY EVENING. * WAVE HEIGHTS: 2 TO 4 FEET FROM MID MORNING INTO THE EVENING. WAVES HIGHEST ON DOWNWIND SHORES FROM KINGS BEACH TO GLENBROOK BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
476 WWUS75 KREV 050050 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 450 PM PST TUE DEC 4 2012 CAZ072-NVZ002-050300- /O.CON.KREV.LW.Y.0073.000000T0000Z-121205T0300Z/ GREATER LAKE TAHOE AREA- 450 PM PST TUE DEC 4 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH FROM INTO EARLY EVENING. * WAVE HEIGHTS: 2 TO 4 FEET. WAVES HIGHEST ON DOWNWIND SHORES FROM KINGS BEACH TO GLENBROOK BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
394 WWUS75 KREV 050302 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 702 PM PST TUE DEC 4 2012 CAZ072-NVZ002-050415- /O.EXP.KREV.LW.Y.0073.000000T0000Z-121205T0300Z/ GREATER LAKE TAHOE AREA- 702 PM PST TUE DEC 4 2012 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO LESS THAN 30 MPH ON LAKE TAHOE BUT ARE EXPECTED TO REMAIN BREEZY THROUGH THE NIGHT WITH RAIN. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Dec 4, 3:14 AM PST, 47 minutes earlier.
Area forecast discussion, Dec 4, 3:14 AM PST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 314 AM PST TUE DEC 4 2012 .SHORT TERM... MAIN SHORT TERM FORECAST CHANGES WERE TO RAISE POP WEDNESDAY IN THE BASIN (ESPECIALLY NORTH OF HIGHWAY 50) AND LOWER HIGHS ON WEDNESDAY. WARM ADVECTION IS BRINGING SCATTERED AREAS OF LIGHT RAIN AND HIGHER ELEVATION SNOW TO NORTHEAST CALIFORNIA AND FAR NORTHWEST NEVADA THIS MORNING. BASED ON THE INFRARED SATELLITE (COLDEST CLOUD TOPS) AND MODEL PROGS, THE STRONGEST PERIOD OF WARM ADVECTION LOOKS TO HAVE PASSED OFF INTO SOUTHEAST OREGON AND FAR NORTHERN NEVADA. THIS IS ALLOWING THE AIRMASS TO MIX BETTER WITH THE SNOW LEVEL RISING TO 5500 TO 6000 FEET FOR LASSEN AND NORTHERN WASHOE COUNTIES, WITH FURTHER RISES IN SNOW LEVEL EXPECTED IN THE NEXT FEW HOURS. THE MAIN FORECAST PLAYERS THROUGH WEDNESDAY ARE TWO UPPER DISTURBANCES, ONE NEARING 130W OFF THE NORTHERN CALIFORNIA COAST AND A SECOND BACK TOWARD 150W. THERE IS ALSO A 1" TO 1.5" PWAT PLUME BEING PUSHED TOWARDS THE COAST WITH THE DISTURBANCES. THE INCOMING PWAT PLUME AND DISTURBANCES WILL SERVE TO BRING INCREASING PRECIPITATION TONIGHT AND ESPECIALLY ON WEDNESDAY. WITH THE SOURCE REGION OF THE MOISTURE BEING RELATIVELY WARM, SNOW LEVELS WILL REMAIN HIGH THROUGH MOST OF THE PRECIPITATION. STILL, THIS SYSTEM IS MUCH WEAKER THAN THE WEEKEND SYSTEM SO DESPITE THE DEEP MOIST AIRMASS PRECIPITATION TOTALS WILL BE MUCH LESS. HOWEVER, ALTHOUGH PRECIP WILL BE LIGHTER I DO EXPECT A PERIOD OF SPILLOVER INTO WESTERN AND WEST-CENTRAL NEVADA BY WEDNESDAY AS THE MOISTURE IS PLENTY DEEP ENOUGH (PWATS UP TO AROUND 0.7" FOR RENO) AND THE CURRENT AIRMASS IS ALREADY MOISTENING UP. THEREFORE, I RAISED POP TO LIKELY WEDNESDAY MORNING FOR AREAS ALONG AND NORTH OF INTERSTATE 80 WHERE THE PWAT TAP WILL BE POINTED AT THAT TIME. BY THE TIME SNOW LEVELS FALL OFF WEDNESDAY EVENING, PRECIPITATION WILL BE WANING SIGNIFICANTLY SO SNOWFALL LOOKS TO REMAIN MAINLY ABOVE 8000 FEET IN THE SIERRA. SNYDER .LONG TERM...FRIDAY THROUGH MONDAY... ONLY MINIMAL CHANGES WERE MADE TO THE CURRENT EXTENDED FORECAST. MEDIUM RANGE MODELS STILL HOLD ON TO THE IDEA OF CARVING A BROAD TROUGH INTO THE WRN U.S. FOR THE WEEKEND...BUT DIFFER ON WHERE THE MAIN AXIS AND COLDEST AIR WILL BE. ALL HOLD A RIDGE OFF SHORE AS WELL. THE GEM IS FARTHEST EAST WITH THE COLD AIR AND PUMPS UP THE RIDGE OVER THE PAC A LITTLE MORE. 24 HOURS AGO THE GFS HAD BEEN THE FARTHEST WEST...THEN IT TRACKED TO THE EAST. NOW IT IS STARTING TO TREND BACK TO THE WEST. THE ECMWF STILL DROPS THE COLDEST AIR INTO ID/UT...MUCH LIKE THE CURRENT GFS. THE GEFS ENSEMBLE MEMBERS ARE ALL A LITTLE FARTHER EAST AS WELL. THESE SYSTEMS DO SOMETIMES TRACK FARTHER WEST THAN THE MODELS INDICATE. WE WILL NEED TO WAIT A COUPLE MORE MODEL CYCLES BEFORE WE CAN MAKE DEFINITE CHANGES TO SEE HOW THE TROUGH EVOLVES. WITH ALL THIS IN MIND HAVE OPTED TO MAINTAIN SMALL CHANCE POPS OVER THE REGION SATURDAY NIGHT INTO EARLY SUNDAY MORNING. DROPPED TEMPS A FEW MORE DEGREES FOR SATURDAY/SUNDAY...BUT OTHERWISE MADE VERY FEW CHANGES. RIDGE BEGINS TO BUILD MONDAY WITH SOME WARMING...MORE SO AT THE RIDGES. ANOTHER CONCERN IS THE POSSIBILITY OF INCREASING EASTERLY WINDS AT THE RIDGES AND INTO THE TAHOE BASIN LATE SUNDAY INTO MONDAY. THIS WOULD BE IN RESPONSE TO AN INCREASING GRADIENT AS COLD AIR DIVES INTO THE GREAT BASIN. DID OPT TO INCREASE WINDS A BIT SUNDAY NIGHT INTO MONDAY TO BEGIN TO ACCOUNT FOR THIS POSSIBILITY. MLF && .AVIATION... VERY LIGHT PCPN IS TRYING TO WORK INTO AREAS FROM THE TAHOE BASIN NORTH THIS MORNING...BUT AM SEEING NO WORSE THAN VFR IN THE OBSERVATIONS. PCPN SHOULD INCREASE IN COVERAGE AND INTENSITY BY LATE IN THE DAY AND INTO THE OVERNIGHT HOURS. WITH SNOW LEVELS QUITE HIGH AM NOT EXPECTING CIGS/VSBYS TO BE REDUCED TO MUCH WORSE THAN 2500/3 FOR MOST AREAS FROM TAHOE NORTH. SOUTH OF THERE CONDITIONS SHOULD REMAIN VFR EXCEPT AT THE SIERRA CREST AND OVER THE HIGHER PEAKS IN WRN NV. PEAK PCPN PERIOD SHOULD BE EARLY WEDNESDAY WITH THE WORST CONDITIONS BETWEEN 5/10Z TO 5/20Z. WINDS GUSTS WILL INCREASE AHEAD OF THE SYSTEM TODAY WITH VALLEY GUSTS EAST OF THE SIERRA REACHING UP TO 30 KT. OVER THE SIERRA WINDS WILL GUST TO AROUND 55 KT OVERNIGHT. SO SOME TURBULENCE IS AGAIN LIKELY OVER AND EAST OF THE SIERRA THIS AFTERNOON INTO WEDNESDAY. MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.